MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON UNITY TOTAL PLUS COMBINED PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON UNITY TOTAL PLUS COMBINED PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065000485
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/02/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A health care professional reported that trocar was leaking again during surgery.At the end of the operation, the eye was only filled with balanced salt solution (bss) and had to be sutured.The procedure type and completion details were unknown.There was no information about patient impact.Additional information received that the surgery was completed but it was unknown how it got completed.There was no patient impact.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.2., h.3., h.6.And h.11.No technical inquiries were received from the customer.Two opened trocar assemblies were returned for evaluation.Visual inspection identified damaged septum on both samples.Sample 1 showed an angled slit with a small hole, and sample 2 showed an angled slit in the septum.Due to the extent of damage, leak testing could not be performed.Review of photos and video provided with the complaint did not show observable leakage, and the reported issue could not be confirmed visually.A review of the device history record traceable to the reported lot number, confirmed the product was processed and released in compliance with defined acceptance criteria.The photo and video provided were reviewed by the manufacturing site.The photo shows forceps with suture material, and the video shows the eye being sutured.No evidence of trocar leakage was observed, and the reported issue could not be confirmed based on the available visual documentation.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the available information and returned samples, damage to the closure valve septum was observed.The nature of the damage is consistent with mechanical compromise of the closure valve, which may contribute to leakage during use, as described by the customer.However, the available evidence does not allow determination of when or how the damage occurred, and the investigation was unable to establish the root cause or origin of the reported event.Possible contributing factors include probe actuation during insertion or withdrawal through the trocar septum for sample 1, and instrument insertion and removal through the trocar cannula during surgical use for sample 2.No evidence of manufacturing-related deficiencies was identified that could have contributed to the reported complaint.As the root cause and its origin are inconclusive for samples, further investigative or manufacturing actions are not warranted at this time.An acceptance quality inspection is performed to ensure product meets release acceptance criteria.This inspection includes evaluation for damaged valves.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
UNITY TOTAL PLUS COMBINED PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24742492
Report Number1644019-2026-01773
Device Sequence Number21009445
Product Code LRO
UDI-Device Identifier00380650004857
UDI-Public(01)00380650004857(17)270430(11)250514(10)17E3H4
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065000485
Device Lot Number17E3H4
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer04/30/2026
Initial Report FDA Received Date03/31/2026
Supplement Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexMale